MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0406
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00496.The hospital discarded the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils and a ruby coil detachment handle (handle).During the procedure, the physician advanced a ruby coil into the target vessel using a lantern delivery microcatheter (lantern) and attempted to detach it using a handle; however, the ruby coil failed to detach.Therefore, the ruby coil was removed and the procedure was completed using additional ruby coils and the same handle.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7320321
Report Number3005168196-2018-00495
Device Sequence Number16180913
Product Code HCG
UDI-Device Identifier00814548013169
UDI-Public00814548013169
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/17/2025
Device Catalogue NumberRBY4C0406
Device Lot NumberF75738
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2018
Initial Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1